Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Low sex drive, low energy. Underlying cause?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I am 63 male and testorone around 310 I complained to my primary care Dr of low sex drive and low energy I have an appt on october 26 with the specialist but I am concerned that there might be an underlying cause and would like to know what those might be Thank you
Posted Thu, 19 Apr 2012 in Men Sexual Problems
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for writing to us.
It is true that loss of libido is mostly psychological in nature.
It can be due to stress and anxiety or relationship problems with your partner. Talk to your wife for the psychological support.
If you are having any stress, then this psychological support will help. A healthy affectionate communication with the partner helps in decreasing anxiety and stress.
However if there is no stress and anxiety then the physical causes need to be ruled out.
1. Anaemia.
2. Alcoholism.
3. Drug abuse.
4. Major diseases such as diabetes.
5. Prescribed drugs, particularly anti depressants and tranquillisers.
6. Other hormone abnormalities- decreased testosterone and androgenic hormones in the body.

Regarding the treatment of lack of libido, follow these treatment options:

1) Eat a healthy, nutritious diet and indulge in yoga and meditation.

2) Pelvic floor exercises (Kegel exercises) can improve your awareness of the muscles involved in pleasurable sexual sensations and increase your libido.

3) Testosterone therapy as pill, patch or gel- available under prescription of a urologist.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor